Home | About CIM | In Memory of Chern | Affiliations | Lectures | Conferences | Visitors | Library of Mathematics  | Graduates | International Cooperations | Videos 

About CIM
Home > About CIM > Faculty > Long Yiming > Content
Yiming Long
2022-09-26 11:08


Chern Institute of Mathematics, Nankai University
Address: No. 94 Weijin Road, Tianjin 300071, People’s Republic of China 
Tel: 0086-22-23505553; Fax: 0086-22-23501532;

E-mail: longym@nankai.edu.cn



Personal and Educational Information:

1948 born in Chongqing, China;
1981 Master of Sciences, Nankai University;
1987 PhD. degree, University of Wisconsin-Madison.



1.1988 -10.1988     PostDoc. FIM, ETH-Zürich;
10.1988 - 12.1990  Associate Professor at Nankai Institute of Mathematics, Nankai University; 
12.1990 - present    Full Professor at Nankai Institute of Mathematics (renamed as Chern Institute of Mathematics since 2005), Nankai University.


Research Interests
Hamiltonian dynamics, variational methods, symplectic geometry, Riemannian geometry and Finsler geometry.


Selected Awards and Honors
1987 Dissertation Award, Sigma-Xi Research Association, Wisconsin Chapter;
1996 Excellent Young Scholar Award, Hong Kong Qiu Shi Science and Technology Foundation;
1998 Shiing-Shen Chern Award, Chinese Mathematical Society;
2003 First Prize of National Award for Science and Technology Progress by Ministry of Education;
2004 Second Prize of National Award for Natural Sciences by the State Council of China;
2004 TWAS Award in Mathematics by The World Academy of Sciences(TWAS); 
2007 Member of the Chinese Academy of Sciences;
2008 Member of The World Academy of Sciences (TWAS); 
2012 Member of the American Mathematical Society.


Selected Academic Positions

1998-2003     Dean of School of Mathematics, Nankai University; 
2002-2010     President of Tianjin Mathematical Society; 
2004-2011     Vice President of Chinese Mathematical Society; 
2005-2009     Representative in the Pacific Rim Mathematical Association;
2008-6.2012  Director of Chern Institute of Mathematics, Nankai University; 
2008-present  Vice Chairman of the Academic Committee of Nankai University; 
2009-present  Vice Chairman of Tianjin Association of Science and Technology; 
2011-present  Member of the Executive Committee of International Mathematical Union;

Editorial board member:  Chinese Annals of Mathematics, Advanced Nonlinear Studies, Acta Mathematica Sinica, Frontiers of Mathematics in China, Communications on Pure and Applied Analysis.


Selected Talks
2010   Plenary address on 2010 Chinese Math. Soc. and Korea Math. Soc. joint Conference and the Annul Conference of Chinese Math. Soc., Chongqing, 2010;

2009   Invited speaker on Symplectic Geometry Session, Congress of the Pacific Rim Mathematical Association;
2005   Invited speaker on The TWAS 16th conference, Alexsandra;
2002   Invited speaker on International Congress of Mathematicians, Beijing;
2001   Plenary address on International Congress of Chinese Mathematicians, Taipei;
2000   Plenary address on SIAM Conference on Dynamical Systems, Maui.


Selected Publications
[1] Multiple solutions of perturbed  superquadratic second order Hamiltonian systems. Trans. Amer. Math. Soc. 311 (1989) 749-780;
[2]  Maslov-type index, degenerate critical points, and asymptotically linear  Hamiltonian systems. Science in China. Series A. 33 (1990) 1409-1419;
[3]  Bott formula of the Maslov-type index theory. Pacific J. Math. 187 (1999), 113-149;

[4] Precise  iteration formulae of the Maslov-type index theory and ellipticity of closed  characteristics. Advances in Math. 154 (2000) 76-131;

[5]  (Joint with Chaofeng Zhu) Closed characteristics on compact convex hypersurfaces  in R2n. Annals of Mathematics. 155 (2002).  317-368;
[6]  Index Theory for Symplectic Paths with Applications. Progress in Math. 207,  Birkhäuser. Basel.  2002;
[7] Multiplicity  and stability of closed geodesics on Finsler 2-spheres. J. of Euro. Math. Soc. 8 (2006) 341-353;
[8]  (Joint with Wei Wang, Xijun Hu) Resonance identity, stability and multiplicity  of closed characteristics on compact convex hypersurfaces. Duke Math. J. 139 (2007) 411-462;
[9] (Joint with Huagui Duan)  Multiple closed geodesics on 3-spheres. Advances  in Math. 221 (2009) 1757-1803;
[10] (Joint with Victor Bangert) The existence of  two closed geodesics on every Finsler 2-sphere. Math. Ann. 346 (2010) 335-366.



Chern Institute of Mathematics, Nankai University, Tianjin 300071 China
Tel: 86-22-2350-1029, 86-22-2350-8228, Fax: 86-22-2350-8114, Email: cim@nankai.edu.cn
Copyright Chern Institute of Mathematics